Alert archive / Arkansas / Flash Flood Warnings in 2007
Flash Flood Warning 73, NWS Little Rock, AR
NWS Little Rock, AR issued this flash flood warning at Jul 20, 2007, 6:16 PM CDT for Garland County, Arkansas. It was in force for 119 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 20, 2007, 6:16 PM CDT (23:16 UTC)
- Expired
- Jul 20, 2007, 8:15 PM CDT
- In force
- 119 min
- Issued by
- NWS Little Rock, AR
- Area
- Whole counties
County Garland County, AR
The radar
The Little Rock radar (KLZK), 86 km from the middle of the area, began a volume at 23:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 20, 6:20 PM CDT | FLASH FLOOD | Hot Springs, AR | CARS WERE REPORTED UNDER WATER IN DOWNTOWN HOT SPRINGS AT 3RD STREET AND HOBSON STREET. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 11.3 hours before the alert went out and 240 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1471 J/kg
- Mixed-layer CIN
- -35 J/kg
- Mixed-layer LCL
- 700 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 76 m²/s²
- 0-3 km storm-relative helicity
- 76 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KLZK 202318 FFWLZK ARC051-210115- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE LITTLE ROCK AR 616 PM CDT FRI JUL 20 2007 THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A * FLASH FLOOD WARNING FOR... SOUTHERN GARLAND COUNTY IN CENTRAL ARKANSAS * UNTIL 815 PM CDT * AT 612 PM CDT...DOPPLER RADAR INDICATED THUNDERSTORMS WITH HEAVY RAINS IN THE HOT SPRINGS AREA. CARS WERE REPORTED FLOODED IN DOWNTOWN HOT SPRINGS AT 615 PM CDT. THE HOT SPRINGS AIRPORT RECEIVED ALMOST ONE INCH OF RAIN IN 15 MINUTES. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. LAT...LON 3441 9339 3439 9301 3456 9301 3459 9339 $$ 29
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Jul 20, 1:38 PM CDT, 4 hours 38 minutes earlier.
Area forecast discussion, Jul 20, 1:38 PM CDT, 4 hours 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 138 PM CDT FRI JUL 20 2007 .DISCUSSION... THE COLD FRONT SAGGING TO THE SW OVER AR HAS SLOWED DUE TO HOT & HUMID AIRMASS IN PLACE SOUTH OF THE BOUNDARY...AS WELL AS THE UPPER FLOW BEING NEARLY PARALLEL TO THE BOUNDARY. THE FRONT HAS DRIFTED THROUGH KJBR...WITH A NE WIND...SO IT IS LYING WITH A NW TO SE ORIENTATION. THETA-E GRADIENT SOUTH OF THE BOUNDARY HAS 70+ DEWPOINT AIR...WITH A S-SW WIND FLOW...WHILE 60S DEWPOINT AIR NE OF THE BOUNDARY... WITH A NE WIND FLOW. CONVECTION FORMING ALONG & AHEAD OF THE BOUNDARY THIS AFTERNOON...AS THE CONVECTIVE TEMP WAS REACHED. SOME DIFFERENTIAL HEATING WILL KEEP INSTABILITY UP...WHILE PRECIP WATER VALUES ARE AROUND 1.75 INCHES...& CAPE VALUES AROUND 2K J/KG. AS STATED EARLIER...SOME LIMITING FACTORS FOR ANY ORGANIZED SEVERE WEATHER...DUE TO LIMITED DYNAMICAL LIFT...AS THIS IS BEING SHEERED OUT OVER AR AS THE LOW PULLS NE...WARM MID- LEVELS WITH TEMPS AROUND +7C...& LIMITED JET DYNAMICS. STILL COULD SEE A PULSE STORM THIS AFTERNOON & EVENING...WITH MAIN THREAT WINDS...WHILE SOME HEAVY RAIN IS EXPECTED WITH SLOW MOVEMENT OF STORMS. && .SHORT TERM...FRIDAY NIGHT THROUGH MONDAY NIGHT HAVE GONE WITH LIKELY POP ALONG & JUST AHEAD OF THE FRONT THIS AFTERNOON & EVENING...WHILE CHANCE ELSEWHERE. TIMING OF MODELS A BIT DIFFERENT...BUT THE BOUNDARY WILL SAG SW OVERNIGHT...WITH THE COOLING OF THE ATMOSPHERE...& THE UPPER TROUGH BEGINS TO DEEPEN...ALLOWING THE UPPER LOW OVER THE EAST TO MOVE FARTHER E-NE. EXPECTING A WIND SHIFT WITH THE BOUNDARY TO THE N-NE. SCATTERED SHOWERS & ISOLATED THUNDERSTORMS WILL BE EXPECTED ALONG & AHEAD OF THE BOUNDARY OVERNIGHT. HAVE TRENDED POP...THE LOWEST IN THE NE...WHILE HIGHEST IN THE SW. ON SATURDAY...THE BOUNDARY SHOULD BE OVER SW AR...WHILE DRIER AIR & A NE FLOW IS OVER MOST OF CENTRAL & NORTH AR. EXPECT A SLIGHT TO CHANCE CAT OF SHOWERS & ISOLATED THUNDERSTORMS OVER SW AR...WITH LIMITED UPPER LEVEL LIFT KEEP POPS GENERALLY LOW. SATURDAY NIGHT TO SUNDAY...THE BOUNDARY SAGS A BIT MORE TO NE TX TO NORTHERN LA. ONLY A SLIGHT CHANCE OF CONVECTION WOULD BE EXPECTED OVER FAR SW TO FAR WEST PARTS OF AR. THE UPPER RIDGE BEGINS BUILDING IN OVER THE PLAINS & AR LATE INTO THE WEEKEND...BRING MORE OF A DIURNAL CONVECTION REGIME BACK TO AR...AS TEMPS WARM TO THE LOWER & MID 90S. && .LONG TERM...TUESDAY THROUGH FRIDAY YESTERDAY THE MODELS WERE FAIRLY CONSISTENT WITH THEIR SOLUTION OF BUILDING UP A STRONG RIDGE ACROSS THE MID SECTION OF THE COUNTRY WHILE SPINNING OFF A CLOSED LOW IN THE EASTERN UNITED STATES. TODAY THE MODELS ARE HAVING MORE DIFFICULTY HANDLING THIS SITUATION. THE GENERAL TREND BETWEEN THE VARIOUS MODELS IS TO AMPLIFY THE STRONG RIDGE MORE ACROSS THE NORTHERN PLAINS AND TO RETROGRADE THE CLOSED LOW MUCH FURTHER WEST. THE GFS BRINGS THE CLOSED LOW ACROSS SOUTHERN MISSOURI TOWARD THE LATTER HALF OF THE EXTENDED PERIOD AND THE ECWMF TAKES THE CLOSED LOW OVER IOWA. IN COMPARISON...THE DGEX BRINGS THE CLOSED LOW OVER THE OHIO VALLEY DURING THE SAME TIME FRAME. I AM NOT VERY CONFIDENT IN ANY OF THE SOLUTIONS THAT ARE BEING PRESENTED...SO FOR NOW I WILL NOT MAKE ANY WHOLESALE CHANGES TO THE EXTENDED. I WILL TREND MAX TEMPS BACK TOWARD CLIMO NORMALS THURSDAY AND FRIDAY...BUT I WILL GO WITH SLIGHT CHANCE POPS IN FOR SRN ARKANSAS WEDNESDAY AND ALL OF THE CWA ON THURSDAY AND FRIDAY. && .PRELIMINARY POINT TEMPS/POPS... BATESVILLE AR 66 88 64 88 / 20 10 10 10 CAMDEN AR 71 89 68 91 / 40 30 10 10 HARRISON AR 64 86 63 87 / 20 10 10 10 HOT SPRINGS AR 70 90 66 90 / 50 20 10 10 LITTLE ROCK AR 70 90 65 90 / 50 10 10 10 MONTICELLO AR 71 90 67 91 / 50 20 10 10 MOUNT IDA AR 70 90 67 90 / 50 30 10 20 MOUNTAIN HOME AR 64 86 63 87 / 20 10 10 10 NEWPORT AR 67 89 64 89 / 20 10 10 10 PINE BLUFF AR 71 90 66 90 / 50 10 10 10 RUSSELLVILLE AR 68 89 65 90 / 30 20 10 10 SEARCY AR 69 89 64 90 / 20 10 10 10 STUTTGART AR 70 90 65 90 / 40 10 10 10 && .LZK WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...59 / LONG TERM...53
Hazardous weather outlook, Jul 20, 5:00 AM CDT, 13 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 500 AM CDT FRI JUL 20 2007 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-211000- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 500 AM CDT FRI JUL 20 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT A COLD FRONT WILL MOVE INTO NORTHERN ARKANSAS TODAY...AND PASS THROUGH THE STATE DURING THE REMAINDER OF THE DAY AND INTO THE NIGHT. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED AS THIS FRONT MOVES THROUGH. ISOLATED STORMS MAY BECOME STRONG TO SEVERE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. THE FRONT WILL BE SLOW TO MOVE OUT OF THE AREA AND SCATTERED SHOWERS AND THUNDERSTORMS MAY LINGER OVER THE SOUTH AND WEST ON SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED. && VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND CLICK ON CENTRAL ARKANSAS. 38
In the hours before
Special weather statement, Jul 20, 2:13 PM CDT, 4 hours 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 213 PM CDT FRI JUL 20 2007 ARZ022-201955- POPE- 213 PM CDT FRI JUL 20 2007 ...SIGNIFICANT WEATHER ALERT FOR POPE COUNTY UNTIL 300 PM CDT... AT 213 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A SMALL COMPLEX OF STRONG THUNDERSTORMS...CENTERED 7 MILES NORTH OF HECTOR...MOVING SOUTH AT 15 MPH. WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS. AREAS THAT WILL BE AFFECTED INCLUDE BAYOU BLUFF RECREATION AREA... WHITE OAK MOUNTAIN...WALNUT GROVE...SCOTTSVILLE...ROCK SPRINGS...OAK GROVE...MORELAND AND IRON ORE MOUNTAIN. FREQUENT...DANGEROUS LIGHTNING IS OCCURRING. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. 55
Special weather statement, Jul 20, 2:32 PM CDT, 3 hours 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 232 PM CDT FRI JUL 20 2007 ARZ047-057-202030- ARKANSAS-MONROE- 232 PM CDT FRI JUL 20 2007 ...SIGNIFICANT WEATHER ALERT FOR ARKANSAS AND MONROE COUNTIES UNTIL 330 PM CDT... AT 231 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING AN AREA OF STRONG THUNDERSTORMS...PUSHING ACROSS SOUTHERN MONROE AND NORTHERN ARKANSAS COUNTIES. THE MAIN STORM WAS 5 MILES NORTH OF ALMYRA...MOVING SOUTHEAST AT 15 MPH. THE STORMS ARE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH...SMALL HAIL...DANGEROUS LIGHTNING...AND VERY HEAVY RAIN. THE HEAVY RAIN MAY CAUSE MINOR FLOODING OF LOW LYING AREAS AND PONDING OF WATER ON ROADWAYS. RESIDENTS OF ARKANSAS AND MONROE COUNTIES SHOULD MONITOR THE WEATHER OVER THE SEVERAL HOURS. MCT
Special weather statement, Jul 20, 3:19 PM CDT, 2 hours 57 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 319 PM CDT FRI JUL 20 2007 ARZ021-202105- JOHNSON- 319 PM CDT FRI JUL 20 2007 ...SIGNIFICANT WEATHER ALERT FOR JOHNSON COUNTY UNTIL 400 PM CDT... AT 315 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING AN AREA OF STRONG THUNDERSTORMS...NEAR LUDWIG LAKE...MOVING SOUTH AT 20 MPH. THE STORMS ARE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH...SMALL HAIL...DANGEROUS LIGHTNING...AND VERY HEAVY RAIN. THE HEAVY RAIN MAY CAUSE MINOR FLOODING OF LOW LYING AREAS AND PONDING OF WATER ON ROADWAYS. PEOPLE IN JOHNSON COUNTY...INCLUDING LAMAR...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. 59
The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 20, 1:46 PM CDT | Severe Thunderstorm Warning | LZK | Cleburne, White | 29 min |
| Jul 20, 2:38 PM CDT | Severe Thunderstorm Warning | LZK | Van Buren | 52 min |
Nearby
Flash Flood Warnings in Arkansas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.